MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVLOCK TRACKER BLACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NAVLOCK TRACKER BLACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9736060
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used outside of a procedure.It was reported that the instrumentation trays were damaged and the instruments failed tracking during preventative maintenance.The trajectory error ranged between 0.554 and 0.976 which was above the maximum amount allowed.Troubleshooting involved trying different spheres, trying different navlock trackers and snapshot tracker, using long and short tools, adjusting the mounted position of the surgical system, hard restarts of the guidance system and trying different surgical arms.The stealth camera was viewing all of the spheres well during testing.The most probable cause was noted to be the washing and cleaning by the sterile processing department.The instruments were in rough condition and the edges.The edges of the trackers were chipped and the paint was faded.The trackers were difficult to detect during testing.There was no patient involvement.
 
Event or Problem Description
Additional information received from a manufacturer representative reported that the issue was determined to be the camera.The camera was replaced and the issue was resolved.All of the instruments were tested and found to be functioning as designed.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NAVLOCK TRACKER BLACK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11140769
Report Number1723170-2021-00062
Device Sequence Number19002094
Product Code OLO
UDI-Device Identifier00763000123178
UDI-Public00763000123178
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9736060
Device Catalogue Number9736060
Device Lot Number181105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1